Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes loss of libido, erectile dysfunction and retrograde ejaculation after prostate surgery?

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9971 Questions

default
Posted on Wed, 16 May 2018 in Urinary and Bladder Problems
Question: I had my prostate roto rooted about 5 months ago and sexual function has decreased somewhat steadily and desire has too. I no longer ejaculate. The blue pill doesn't help. Could the procedure have caused this?
doctor
Answered by Dr. P. T. Patil 48 minutes later
Brief Answer:
Sexual Dysfunctions are common after surgery of removal of prostate

Detailed Answer:
Hello
Thanks for query ,

Loss of libido .erectile dysfunction are common sequele of surgery of removal of prostate .

No ejaculation is known after this surgery and is due to bladder mouth remaining wide open due to resection of bladder neck carried out during resection of prostate .This results in to semen being moving backwards in to bladder instead of moving forward in to urethra and being ejaculated through opening of penis .This is called as retrograde ejaculation and is a known complication of prostate removal surgery .

Taking Sildenafil ( Viagra)or Cialis one hour before sex may help to increase libido and getting erection .However the retrograde ejaculation will not be cured .

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Erectile dysfunction

doctor1 MD

I m currently having problems getting an erection or when I get one, it not very stiff and sometimes becomes soft. I m 48 and having stress-related issues (pending divorce). My doctor prescribed viagra and it definitely works. However, I don t want to become dependent on it. I m assuming my erection problems will go ahead as my stress levels decrease. Will viagra do me any harm until that time comes?

doctor1 MD

Hi, I am 34, 5'5'', 75 kgs, erectile dysfunction from age 16, loss of libido from 25, no muscle mass, normal facial and pubic hair, breast enlarged, semen: oligospermia, necrozoospermia having altered morphology, normal feeling of smell, fatty body, fat in abdomen, big hip, low strength, high blood pressiour, clumsy body build, low testosteron, high normal FSH, low LH

doctor1 MD

my blood pressure is always around 140/90. i am 55 years age.no drinking smoking bi birth.moderate food habits.daily i walk and exercise for one hour 5 days in a week. i am using Telma 40 one in the morning for the past 2 years. but still my bp is always abourt 140/90.never it is below 120/80. now a days my pulse rate is always 60 per minute. before using telma 40, my pulse rate was 72 per minute. all by blood tests are always normal. but my lds is around 120 and hdl is 35.total cholesterol is 220.i experience impotence if i use atenelol.pl suggest whether my treatment is ok or do i need any change. i also feel palpitation.before usage of tablets i dont have all these problems.after usage of telma i am in fat not feeling that much of result.kindly suggest

doctor1 MD

hi I am a 31 year old male suffering from erectile dysfunction. i m very depressed as I broke up 2 times with the girls I really loved because of this problem. Now I am planning to get married and dont want to lose my fiance because of this problem.pls help me

doctor1 MD

Hello Doctor, I need advice on my Sex life. I am married since last year and sexually active from last 2 years with my spouse. What I feel now that I am loosing interest in Sex , I don t feel like doing it we do it one in a week which last for 5...

doctor1 MD

Hi- what, if any, over-the-counter drug would you recommend for a 67 year old man with ED? Thank you. I await your reply. Just send your reply to this e-mail address.